Metoprolol beta blocker

Common Questions and Answers about Metoprolol beta blocker

toprol

Avatar m tn after having a-fib---then finding out i had a leaky mitral valve which needed repairing-----( i did not have any blockages ) my doctor put me on a beta blocker (metoprolol)----I feel great most of the time---the only thing I notice is when I have to exert myself for a few seconds ( like runing and playing with my dog or walking fast up a steep incline ) I have to stop because of lack of wind and feel exhausted----would this be considered a side effect of beta blockers
Avatar f tn I was taking metoprolol and my bp was not controlled at all and it made me fell like a dead man - fatigued all the time. I hated it. I'm back on diltiazem now and doing well.
Avatar f tn During my stress test it only got up to 126/80. i'm afraid if i start with a beta blocker I may pass out. Is any one better than another for someone like myself? 38 year old female.
Avatar f tn my dr had me on a small low dose of beta blocker .25 i believe was on it for a week had very bad headaches she weaned me off slowly but my question is do you get headaches from weaning off of it . i took it once a day in the morning for 7 days now she has me on 1/2 for 3 days than off 1 day i/2 the next day than off completely does that sound right.
Avatar m tn I know I definitely don't want to try any more SSRIs and I feel like I'm making some good progress without any medication at all, just with counseling and reading. But, maybe if a beta blocker would help with the generalized day-in/day-out 24/7 anxiety I should try it. Just seeing if anyone has any experience with beta blockers. I am doing great battling the full-blown panic attacks but I still have constant anxiety.
Avatar n tn Metoprolol is in a group of drugs called beta-blockers. Beta-blockers affect the heart and circulation (blood flow through arteries and veins). Metoprolol is used to treat angina (chest pain) and hypertension (high blood pressure). It is also used to treat or prevent heart attack. It seems to me if you have high blood pressure the medication should be taken regularily and not as needed. I don't know the effect it has on chest pain.
Avatar n tn I've been reading where metoprolol is bad for vagal afibbers. A while back you addressed this issue but I can't find it. I believe you suggested an alternative medication - what was it and how does it differ from metoprolol? Those sources also blamed a sensitive vagal nerve for triggering many afib episodes. They hydration and a low potassium level could be the cause. This seems too simplistic. If the vagal nerve is to blame, is there medication to make it less sensitive? Thank you.
443862 tn?1238003039 I don't think the metoprolol, a beta blocker which; reduces the force and rate of the contraction of the heart, is causing this. The medicines that you take for hyperthyroidism might cause some exacerbation of the "hard heart beat" symptoms, especially if they are contraindicated with metoprolol, of course. Your doctor should be on top of this and I would let him know about it, especially if it just started, or is getting worse.
1347434 tn?1282595378 LOL So, after hearing this my electrophysiologist told me that he rarely treats anyone with Nadolol anymore (I've been on it since I was 14, and that was 22 years ago) because it's an older-style beta-blocker. He told me that he wanted to switch me to Metoprolol, which acts more directly on the heart and not other organs. He started me off on a dose of 100mg per day. And, here is the freak in me. I'm so scared to start taking this medication.
443862 tn?1238003039 Sounds like typical blood pressure readings to me. Mine gets quite low after taking the beta blocker like your 88/55, gets higher when I'm all riled up. I would do yourself a big favor and either lock the BP machine in your garden shed so it is inconvenient to constantly take your BP readings, vow to take your BP twice a day at about the same time each day. You will simply drive yourself nuts.
Avatar f tn This is not a drug to help you sleep or to eliminate headaches. It's a time released beta blocker that should be taken on a daily basis. If you take more than one in a 24 hour period, the effect of the drug is additive due to its long half life. Please be careful!
Avatar f tn This worked well and strangely I wake up in the morning without pvcs and they only start about 1 hr AFTER I take my daily dose of Metoprolol. Can the beta blocker cause PVCs? Please let me know if you have run into this. I also worry about my liver with any medication since I have Hep C (early stage). Thanks.
246464 tn?1249455747 Metoprolol- 25 mg
Avatar f tn Because of the bad side effects of amiodarone I was taken off of that and also my beta blocker got changed. My beta blocker was changed to metoprolol tartate ..25mg twice a day. It didn't take long before I noticed that I was having pvc's again (hadn't had while on lopressor and amiodarone) and it has progressed to where it is noticeable every day ......all day long. Mentioned to my cardiologist who said I should just get used to it. My question is.............
Avatar m tn My cardio gave me some samples of 10 mg coreg to take once a day and a prescription to fill if the side effects from the metoprolol do not get any better. The side effects from the metoprolol have gotten a little better - I don't feel as exhausted, though as I type this my heart rate is 52 bpm. Plus when I go walking I can't get my heart rate above 95 bpm. Does any one have any comments on the pros and cons of carvedilol versus metoprolol?
Avatar n tn Now I have PVCs all the time, haven't backed the dose down, still taking 100 mg of Toprol XL twice a day - My question is - can you build a tolerance to a cardio-selective beta blocker like metoprolol? I see no other explanation why my arrhythmias continue to increase on such a high dose of this medication. ????? Thanks!
Avatar n tn rossi, I'll assume that you are taking a beta-blocker? Perhaps metoprolol? If the medicine is metoprolol, the only downside to your current regimen is that you are eventually going to find taking the medication 4 times a day to be a drag. Doctors are in 2 camps about how often metoprolol should be administered. I used to prescribe it twice a day, but have now gone to thrice per day. This schedule might be easier to take than 4x/day.
Avatar f tn how to reverse this trend. Although I'm 70 yrs. old, I cannot accept such body changes as inevitable. Can the Beta-blocker be the cause of this sudden change?
Avatar f tn Hello....I hope all of you can help. I feel like I'm in beta blocker hell. I've been bed ridden from a car accident for the last 20 yrs. After a recent endoscopy procedure I started getting horrible pounding tachycardia that day. I:m already in a weakened state from being inactive and bedridden. Right after the procedure a week ago...I started getting constant tachycardia almost 24hrs a day. It gets worse when i eat. They hospitalized me for 1 day...did an ECHO....it was normal.
Avatar n tn Recently my doc placed me on the Beta Blocker Bystolic. Week one was 5mg. Week 2 was 10mg and week three was the final ramped up dose of 20mg. I was fine on the 5 and 10 mg tablets but felt like crap in the morning after taking the 20mg tablet. The doc allowed me to cut the 20mg tablet in half until our next apt at which time he prescribed Carvedilol 25 mg twice a day. Anyone have any insight as to why he might have done that?
Avatar n tn Maybe this is a dumb question, but is there any chance that a beta blocker (metoprolol ER, the generic form of toprol XL) could actually increase the frequency of PACs? I was put on toprol almost a year ago after an episode of a-fib. After taking it for several weeks, I began to have PACs more and more often. My cardiologist kept increasing the dose to reduce the PACs, but every time they just kept increasing. Now I am having extended periods every day where every 3rd or 4th beat is a PAC.
612551 tn?1450025775 I will try again, this subject has not brought any responses in an attempt a few months back. I believe, and my cardiologist confirms it is possible, that Metoprolol (beta blocker) cause me to have unwanted dreams every night... never miss a night, or even a nap, always dream and dreams that are slightly upsetting. I like to call them troublemare not nightmare. I have tried, with doc's approval, changing how much and when I take my BB.
Avatar n tn I have PAC's that the beta blocker metoprolol at 25mg twice a day seems to be controlling- after the 2nd week, I almost never have an episode. I also take Magnesium which could also be helping. And the cause of the PAC's could be thyroiditis. I'm scheduled to get another thyroid blood test in a couple of weeks. Is it too soon to try to taper off the metoprolol? Could I just take half the dose twice a day and see what happens for about a week?
Avatar n tn Ablation need not necessarily be thought of as a last resort. It's a safe procedure and if done by an experienced EP, it has a cure rate of greater than 90%. Having PAT over and done with is pretty appealing compared with fighting medication side effects for years and years.